MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX POLAR ORAL SOFT SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX POLAR ORAL SOFT SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the pilot balloon could not inflate air into the cuff.There was no patient involvement, and no patient harm/ adverse event reported.
 
Additional Manufacturer Narrative
H2) device evaluation: h3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, the customer problem was duplicated.Air was introduced into the cuff using a syringe, and it was observed that inflating the cuff proved to be challenging, which corroborated the previous observation that "pilot balloon could not inflate air into the cuff".According to procedure the inflation line must be exposed to airflow once it is assembled to the tracheal tube.This allows for the distribution of solvent throughout the inflation line and preventing occlusion.The most likely/suspected cause of the issue was the inflation line was assembled without exposure to airflow and an occlusion may have occurred.The manufacturer representative highlighted training personnel on inflation line assembly.

Brand Name
PORTEX POLAR ORAL SOFT SEAL TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20304397
Report Number9617604-2024-00760
Device Sequence Number20764832
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public(01)15019315021053(17)280912(10)4412412
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/136/050
Device Lot Number4412412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown